|Feel like crap
Jan 2, 2008
I am 42 yr old m pos over 10 yrs. I am currnetly on ritonavir boosted lexiva, and Truvada with excellent results. VL undetectable and cd4 of 847. However I feel almost anemic a lot of the time. Very hard to perform my job and such. All my labs,testosterone, etc all normal. I do have anxiety issues. WHich I havent taken the prescibed Zoloft yet. Question is can Anxiety bring on pyhsical symptoms such as this, or could my cocktail be culprit. At wits end! Sick of feeling sick In St. Pete, FL
| Response from Dr. Young
Thanks for your post.
Feeling "like crap" could mean different things to different people. Since you've not elaborated other than to say that you feel anemic (but your labs indicate otherwise), I'll assume that what you mean is that you feel tired and fatigued, but don't have gastrointestinal symptoms. HIV medications can certainly cause side effects, but since you've had "excellent" responses to your cocktail, I'd have to think that you've been on this for some time and haven't previously experienced significant symptoms-- this would point to a different cause of symptoms other than your HIV medications.
Your healthcare provider and you acknowledge "anxiety issues"- enough to start a prescription medication. I'd certainly agree that mental health or mood disease can cause one to feel fatigued (indeed, low energy level is one of the diagnostic criteria of depression) or cause other physical symptoms (poor sleep, poor concentration, loss of appetite, etc).
I'd say that it's reasonable to start on the Zoloft and see where your symptoms go. If things improve, than it's fair to say that mood disorder was the culprit. If not, then one should search for alternative causes (including your cocktail).
Hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore On Penis An Early Sign Of HIV?
- Is Testicular Pain An Acute Symptom Of HIV?
- Can You Contract HIV From Blowjob From A Prostitute?
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- Thrush After Happy Ending Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.